Skip to main content
padlock icon - secure page this page is secure

Paradoxical psoriasiform reactions of anti‐tumour necrosis factor therapy in inflammatory bowel disease patients

Buy Article:

$52.00 + tax (Refund Policy)

Anti‐tumour necrosis factor (TNF) agents have demonstrated efficacy in inflammatory bowel disease (IBD). Cutaneous reactions such as new onset psoriasis or psoriasiform‐like reactions are among the most common adverse reactions. We retrospectively identified cases of anti‐TNF‐induced psoriasis or psoriasiform manifestations in IBD patients at a tertiary centre in Australia. A total of 10 (six females) of 270 (3.7%) IBD patients treated with anti‐TNF therapy developed drug‐induced psoriatic or psoriasiform‐like reactions: five patients were treated with infliximab and five with adalimumab; nine had Crohn disease. The time from initiation of anti‐TNF agent to onset of rash was 7.5 months on average. The most frequent distributions were the scalp (7/10) and extremities (6/10). Three patients discontinued anti‐TNF treatment with resolution of the rash. Topical treatment of the lesions allowed continued use of biological agent in the majority. Paradoxical psoriatic lesions are recognised adverse events associated with anti‐TNF therapy, but discontinuation of therapy due to dermatological complications is required only rarely, even in patients with psoriasiform lesions.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Keywords: anti‐tumour necrosis factor; cutaneous; inflammatory bowel disease; paradoxical; psoriasiform

Document Type: Research Article

Publication date: December 1, 2017

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more